Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

Request Permissions   Purchase Content 
 
 

 

Normally hyperbolic invariant manifolds for random dynamical systems: Part I - persistence


Authors: Ji Li, Kening Lu and Peter Bates
Journal: Trans. Amer. Math. Soc. 365 (2013), 5933-5966
MSC (2010): Primary 34C37, 34C45, 34F05, 37H10
DOI: https://doi.org/10.1090/S0002-9947-2013-05825-4
Published electronically: July 10, 2013
MathSciNet review: 3091271
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we prove the persistence of smooth normally hyperbolic invariant manifolds for dynamical systems under random perturbations.


References [Enhancements On Off] (What's this?)

  • [A] L. Arnold, Random Dynamical Systems, Springer, New York (1998). MR 1723992 (2000m:37087)
  • [BFGJ] P. Bates, P. Fife, R. Gardner, and C.K.R.T. Jones, Phase field models for hypercooled solidification, Physica D 104 (1997), 1-31. MR 1447948 (97m:80011)
  • [BLZ1] P. Bates, K. Lu, and C. Zeng, Existence and persistence of invariant manifolds for semiflows in Banach space, Memoirs of the AMS, 135 (1998). MR 1445489 (99b:58210)
  • [BLZ2] P. Bates, K. Lu, and C. Zeng, Persistence of overflowing manifold for semiflow, Comm. Pure Appl. Math. 52 (1999), 983-1046. MR 1686965 (2000f:37116)
  • [BLZ3] P. Bates, K. Lu, and C. Zeng, Invariant foliations for semiflows near a normally hyperbolic invariant manifold, Trans. Amer. Math. Soc., 352 (2000), 4641-4676. MR 1675237 (2001b:37031)
  • [BF] A. Bensoussan and F. Flandoli,
    Stochastic inertial manifold,
    Stochastics Stochastics Rep., 53 (1995), no. 1-2, 13-39. MR 1380488 (97d:60102)
  • [Bx] P. Boxler, A stochastic version of center manifold theory, Probab. Theory Related Fields 83 (1989), no. 4, 509-545. MR 1022628 (91d:58115)
  • [BK] M. Brin and Y. Kifer, Dynamics of Markov chains and stable manifolds for random diffeomorphisms, Ergodic Theory Dynam. Systems 7 (1987), no. 3, 351-374. MR 912374 (88k:58162)
  • [B] P. Brunovsky, Tracking invariant manifolds without differential forms, Acta Math. Univ. Comenianae Vol. 65, (1996), no. 1, 23-32. MR 1422292 (97m:34100)
  • [CDLS] T. Caraballo, J. Duan, K. Lu, and B. Schmalfuss, Invariant manifolds for random and stochastic partial differential equations, Adv. Nonlinear Stud. 10 (2010), no. 1, 23-52. MR 2574373 (2011f:60118)
  • [CLR] T. Caraballo, J. Langa and J. C. Robinson,
    A stochastic pitchfork bifurcation in a reaction-diffusion equation,
    Proc. R. Soc. Lond. A 457 (2001), 2441-2453 MR 1857922 (2003a:60106)
  • [C] A. Carverhill, A formula for the Lyapunov numbers of a stochastic flow. Application to a perturbation theorem, Stochastics 14 (1985), no. 3, 209-226. MR 800244 (86k:93141)
  • [CV] C. Castaing and M. Valadier.
    Convex Analysis and Measurable Multifunctions.
    LNM 580. Springer-Verlag, Berlin-Heidelberg-New York, 1977. MR 0467310 (57:7169)
  • [DD] G. Da Prato and A. Debussche.
    Construction of stochastic inertial manifolds using backward integration,
    Stochastics Stochastics Rep. 59 (1996): no. 3-4, 305-324. MR 1427743 (98d:60121)
  • [D] S. Dahlke, Invariant manifolds for products of random diffeomorphisms, J. Dynam. Differential Equations 9 (1997), no. 2, 157-210. MR 1451289 (98m:58078)
  • [PJ] Pavel Drabek and Jaroslav Milota, Methods of Nonlinear Analysis. Applications to Differential Equations , Birkhäuser Verlag, Basel, 2007. MR 2323436 (2008i:47134)
  • [DSL1] J. Duan, K. Lu, and B. Schmalfuss. Invariant manifolds for stochastic partial differential equations, Annals of Probability 31(2003), 2109-2135. MR 2016614 (2004m:60136)
  • [DSL2] J. Duan, K. Lu and B. Schmalfuss, Smooth stable and unstable manifolds for stochastic evolutionary equations, J. Dynamics and Diff. Eqns, 16 (2004), 949-972. MR 2110052 (2005j:60124)
  • [F1] N. Fenichel, Persistence and smoothness of invariant manifolds for flows, Indiana Univ. Math. Journal 21 (1971), 193-226. MR 0287106 (44:4313)
  • [F2] N. Fenichel, Asymptotic stability with rate conditions, Indiana Univ. Math. Journal 23 (1974), 1109-1137. MR 0339276 (49:4036)
  • [F3] N. Fenichel, Asymptotic stability with rate conditions II, Indiana Univ. Math. Journal 26 (1977), 81-93. MR 0426056 (54:14002)
  • [GLS] M. Garrido-Atienza, K. Lu, and B. Schmalfuss, Unstable invariant manifolds for stochastic PDEs driven by a fractional Brownian motion, J. Differential Equations 248 (2010), no. 7, 1637-1667. MR 2593602 (2011a:60226)
  • [GC] T. V. Girya and I. D. Chueshov,
    Inertial manifolds and stationary measures for stochastically perturbed dissipative dynamical systems,
    Sb. Math. 186 (1995), no. 1, 29-45. MR 1641664 (99k:34134)
  • [H] J. Hadamard, Sur l'iteration et les solutions asymptotiques des equations differentielles, Bull. Soc. Math. France 29 (1901), 224-228.
  • [HPS] M. W. Hirsch, C.C. Pugh, and M. Shub, Invariant manifolds, Lecture Notes in Mathematics, 583, Springer-Verlag, New York, 1977. MR 0501173 (58:18595)
  • [JK] C. K. R. T. Jones and N. Kopell, Tracking invariant manifolds with differential forms in singularly perturbed systems, J. Differential Equations 108 (1994), 64-88. MR 1268351 (95c:34085)
  • [J] C. K. R. T. Jones, Stability of the travelling wave solution of the FitzHugh-Nagumo system, Trans. Amer. Math. Soc. 286 (1984), 431-469. MR 760971 (86b:35011)
  • [K] T. Kato, Perturbation theory for linear operators, Die Grundlehren der mathematischen Wissenschaften, Band 132 Springer-Verlag New York, Inc., New York, 1966. MR 0203473 (34:3324)
  • [KSS] M. Krupa, B. Sandstede, and P. Szmolyan, Fast and Slow Waves in the FitzHugh-Nagumo Equation, J. Differential Equations 133 (1997) 49-97. MR 1426757 (98e:35165)
  • [LiL] W. Li and K. Lu, Sternberg theorems for random dynamical systems, Comm. Pure Appl. Math. 58 (2005), no. 7, 941-988. MR 2142880 (2006b:37099)
  • [LL] Z. Lian and K. Lu, Lyapunov Exponents and Invariant Manifolds for Infinite Dimensional Random Dynamical Systems in a Banach Space, Memoirs of the AMS. 206 (2010), no. 967, 106 pp. MR 2674952 (2011g:37145)
  • [LQ] P-D. Liu and M. Qian, Smooth ergodic theory of random dynamical systems,
    Lecture Notes in Mathematics, 1606. Springer-Verlag, Berlin, 1995. MR 1369243 (96m:58139)
  • [LS] K. Lu and B. Schmalfuss, Invariant manifolds for stochastic wave equations, J. Differential Equations 236 (2007), no. 2, 460-492. MR 2322020 (2009c:37063)
  • [MS] S.-E. A. Mohammed and M. K. R. Scheutzow,
    The stable manifold theorem for stochastic differential equations,
    The Annals of Probability 27 (1999), no. 2, 615-652. MR 1698943 (2001e:60121)
  • [MZZ] S.-E. A. Mohammed, T. Zhang, and H. Zhao, The stable manifold theorem for semilinear stochastic evolution equations and stochastic partial differential equations, Memoirs of the American Mathematical Society 196 (2008), no. 917, 105 pp. MR 2459571 (2010b:60175)
  • [R] D. Ruelle,
    Characteristic exponents and invariant manifolds in Hilbert spaces,
    Ann. of Math. 115 (1982), 243-290. MR 647807 (83j:58097)
  • [S1] S. Schecter, Existence of Dafermos profiles for singular shocks, J. Differential Eqs. 205 (2004), 185-210. MR 2094383 (2005k:35269)
  • [S2] S. Schecter, Exchange lemmas. II. General exchange lemma, J. Differential Equations 245 (2008), no. 2, 411-441. MR 2428005 (2009h:37052)
  • [S] B. Schmalfuss,
    A random fixed point theorem and the random graph transformation,
    Journal of Mathematical Analysis and Applications, 225 (1998), no. 1, 91-113. MR 1639297 (99i:47118)
  • [WD] W. Wang and J. Duan, A dynamical approximation for stochastic partial differential equations, J. Math. Phys. 48 (2007), no. 10, 102701, 14pp. MR 2362785 (2009d:60211)
  • [W] T. Wanner,
    Linearization random dynamical systems.
    In C. Jones, U. Kirchgraber and H. O. Walther, editors, Dynamics Reported, Vol. 4, 203-269, Springer-Verlag, New York, 1995. MR 1346499 (96m:34084)
  • [W] H. Whitney, Differential manifolds, Ann. of Math. 37 (1936), 645-680. MR 1503303

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 34C37, 34C45, 34F05, 37H10

Retrieve articles in all journals with MSC (2010): 34C37, 34C45, 34F05, 37H10


Additional Information

Ji Li
Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602
Address at time of publication: Institute for Mathematics and its Application, University of Minnesota, Minneapolis, Minnesota 55455
Email: liji@math.byu.edu, liji@ima.umn.edu

Kening Lu
Affiliation: Department of Mathematics, Brigham Young University, Provo, Utah 84602 – and – School of Mathematics, Sichuan University, Chengdu, People’s Republic of China
Email: klu@math.byu.edu

Peter Bates
Affiliation: Department of Mathematics, Michigan State University, East Lansing, Michigan 48824
Email: bates@math.msu.edu

DOI: https://doi.org/10.1090/S0002-9947-2013-05825-4
Keywords: Random dynamical systems, random normally hyperbolic invariant manifolds, overflowing manifolds, inflowing manifolds, and random stable and unstable foliations
Received by editor(s): August 30, 2011
Received by editor(s) in revised form: February 28, 2012
Published electronically: July 10, 2013
Additional Notes: The second author was partially supported by NSF0908348
The third author was partially supported by NSF0909400
Article copyright: © Copyright 2013 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society